• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Floxxed again?

Paralee

Senior Member
Messages
571
Location
USA
Hi, sitting here with tendon pain in my legs, spreading from my knee to my foot, now other foot. Having air hunger, quirky stuff that if I go to the ER they will call it a panic attack......Really kinda freaking out but took a xanax and will probably ride this through if possible.

I tried a little Ativan one more time last night, which was totally stupid, it didn't do near this bad the first time but I couldn't believe Ativan would be problematic for floxies. Stupid me, I knew it could be.

Reaction started a little head trip last night but I finally got to sleep, but this morning feeling nervous, knees starting hurting a little then wham! Tendon pain down into my foot (through calfl) and then my other foot tendons.

Somehow I think it has something to do with the Cipro reaction in 2014, but not sure.

Anyone know anything I can do for this? I have to really be careful about meds and supplements....trying not to go to ER. I have a pulse ox and my oxygen level is good....so I don't know if I'm right or not.

Any thoughts would be wonderful. Thank you.
 

Paralee

Senior Member
Messages
571
Location
USA
Hi @TigerLilea , yeah, they can come back for years and years. I'm not sure it's the Cipro reaction, it could be pseudogout or an arthritis from Hyperparathyroidism or hypothyroidism, but they're pretty well under control...but maybe not. I'm seeing an osteo but if I've re-floxed it may turn into a whole new ballgame.

The xanax is starting to help, just kinda ticks me off if it's still the Cipro.l

Thanks for answering.
 

Mary

Moderator Resource
Messages
17,293
Location
Southern California
@Paralee - do you take magnesium? I've read it can help some with tendon problems. One of my sisters had tendon problems, most likely from a fluoroquinolone, and magnesium oil applied directly to the painful areas helped her a lot. But also make sure your magnesium levels are okay - there may be a link between the fluroloquinolone damage and low magnesium.
 

Paralee

Senior Member
Messages
571
Location
USA
Thanks @Mary , I have a lee way in taking more magnesium, but very much and I start losing calcium. I did take some today when all the problems began, it might have helped, I just have to be super careful.

I wish I knew why, the doctor didn't run an RBC mag like I asked him to. It could be I don't need a lot because it might be one of those that I don't have problems absorbing. I just don't know.

Anyway, the xanax seemed to do the trick........weird!


I get some kind of arthritis or pseudogout, also. I'm trying to find out whether the natural desiccated thyroid meds mess with the tendon, joint problem or help. I am wondering if maybe levo and cytomel would be better in this case.

Thanks again.
 

Mary

Moderator Resource
Messages
17,293
Location
Southern California
@Paralee - I had an RBC test done a couple of years ago and much to my surprise, my levels were well within the normal range. I do take a lot of magnesium. I know there are differing schools of thought on how much magnesium to take relative to calcium but my doctor said that up to a 1:1 ratio is okay. It's too bad your doctor wouldn't do the test. Maybe they overlooked it and you just need to ask again.

I just googled "air hunger supplements" and there are a couple of hits connecting magnesium deficiency to air hunger. So maybe you could try taking a little more - it might help with all your symptoms.
 

Paralee

Senior Member
Messages
571
Location
USA
Thanks @Mary, good to know, because I was getting low calcium symptoms but took a little mag first anyway. I have to take way too much calcium and I know that's part of the pseudogout (?) problem (I think).

It can also be thyroid, and I'm on natural desiccated thyroid and have Hashi's. Wondering if I should switch, search is revealing nothing on it.
 

Paralee

Senior Member
Messages
571
Location
USA
Thanks @ahmo. Interesting about the psychosis/brain part. That's how my reaction started off last night. Super nervous this morning and fell apart this afternoon mentally and physically.
 

ahmo

Senior Member
Messages
4,805
Location
Northcoast NSW, Australia
@Paralee So sorry to hear. I hope you find some answers. My husband had been on long term Cipro, fell, and badly damaged his shoulder. He's got a great constitution, and it healed relatively quickly, w/ acupuncture. But it's scary stuff, and now has to have black box warnings on the packaging.
 

Paralee

Senior Member
Messages
571
Location
USA
@ahmo, yeah, they added the second one to it a while back. You know, I know I can be too literal, but I always looked for a black box with white lettering.....oh well!